Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 6, 2012, 10:12 AM CDT for Jefferson County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 10:12 AM CDT (15:12 UTC)
- Expired
- May 6, 2012, 10:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KMKX 061512
SVRMKX
WIC055-061545-
/O.NEW.KMKX.SV.W.0020.120506T1512Z-120506T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 AM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1045 AM CDT
* AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR FORT ATKINSON...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN JEFFERSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS
HELENVILLE...ROME AND SULLIVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4284 8879 4285 8882 4296 8889 4317 8855
4289 8856 4284 8870 4284 8871 4284 8877
4284 8878
TIME...MOT...LOC 1512Z 233DEG 26KT 4294 8877
WIND...HAIL <50MPH 1.00IN
$$
MBK2 follow-up statements
865
WWUS53 KMKX 061535
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1035 AM CDT SUN MAY 6 2012
WIC055-061545-
/O.CON.KMKX.SV.W.0020.000000T0000Z-120506T1545Z/
JEFFERSON WI-
1035 AM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEFFERSON COUNTY UNTIL 1045 AM CDT...
AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF WATERTOWN AIRPORT TO PALMYRA...MOVING NORTHEAST AT 30
MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
JEFFERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4284 8879 4285 8882 4296 8889 4317 8855
4289 8856 4284 8870 4284 8871 4284 8877
4284 8878
TIME...MOT...LOC 1535Z 233DEG 26KT 4312 8860 4288 8858
WIND...HAIL <50MPH 1.00IN
$$
MBK675
WWUS53 KMKX 061546
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 AM CDT SUN MAY 6 2012
WIC055-061554-
/O.EXP.KMKX.SV.W.0020.000000T0000Z-120506T1545Z/
JEFFERSON WI-
1046 AM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 1045 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL TO ONE HALF INCH...GUSTY WINDS TO 35
MPH AND HEAVY RAIN ARE STILL LIKELY WITH THESE THUNDERSTORMS.
LAT...LON 4284 8879 4285 8882 4296 8889 4317 8855
4289 8856 4284 8870 4284 8871 4284 8877
4284 8878
TIME...MOT...LOC 1544Z 233DEG 26KT 4316 8853 4292 8851
$$
MBKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:29 AM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, May 6, 3:29 AM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CDT SUN MAY 6 2012 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. STRONG 250 MB JET MAX OF 130 KNOTS JUST NORTH OF THE UPPER GREAT LAKES REGION. A WEAK UPPER RIDGE EXTENDS ACROSS THE MISSISSIPPI RIVER VALLEY WITH AN UPPER TROUGH OVER THE NORTHERN ROCKIES. THE RIDGE PUSHES SLOWLY EAST AS THE TROUGH APPROACHES THE NORTHERN PLAINS LATE TONIGHT. THE STRONGEST UPPER DIVERGENCE OCCURS ACROSS NORTHERN WISCONSIN CLOSER TO THE ENTRANCE REGION OF THE JET...ALTHOUGH SOME UPPER DIVERGENCE REMAINS THROUGH MUCH OF THE DAY AND INTO TONIGHT ACROSS SOUTHERN WISCONSIN. MAIN MORNING CONCERN IS WITH THE MCS ACROSS MINNESOTA THAT IS OCCURRING ON THE NOSE OF A MODERATE 850 TO 700 MB JET AROUND 35 KNOTS. THE 700 MB WIND MAX PUSHES INTO WISCONSIN THIS MORNING WITH THE NOSE OF THE WIND MAX OVER NORTHERN WISCONSIN. MEANWHILE THE 850 MB JET WEAKENS AS IT PUSHES TOWARD WISCONSIN...BEFORE INCREASING SLIGHTLY THIS AFTERNOON. THE STRONGEST MOISTURE CONVERGENCE OCCURS NORTH NEAR THE 850 MB WARM FRONT THAT WILL EXTEND ACROSS NORTHERN WISCONSIN THIS AFTERNOON. AT THE SURFACE THE WARM FRONT WILL PUSH NORTH AND MAY PUSH INTO FAR SOUTH CENTRAL WISCONSIN WHERE THE NAM HAS AROUND 1300 J/KG OF 0 TO 1 KM CAPE. NORTHEAST AREAS AND ALONG LAKE MICHIGAN IN THE SOUTHEAST HAVE LITTLE CAPE. LATER TONIGHT THE SURFACE TROUGH/COLD FRONT WILL APPROACH AND PUSH ACROSS MOST OF THE FORECAST AREA EXCEPT THE FAR EAST. HOWEVER A WEAK LOW WILL MOVE ACROSS NORTHERN ILLINOIS AS THE WARM FRONT SAGS BACK SOUTH. THE 05Z RAPID REFRESH MODEL WEAKENS THE MINNESOTA MCS AND FOCUSES MOST OF THE PRECIPITATION ACROSS NORTHWEST WISCONSIN WITH JUST SOME SCATTERED SHOWERS OVER SOUTH CENTRAL WISCONSIN CLOSER TO THE WEAK CONVERGENCE WITH THE DEVELOPING 850 MB SOUTHWEST FLOW. THE LOCAL 03Z 4KM WRF MODEL IS MORE AGGRESSIVE AND TAKES THE MCS INTO THE DELLS AREA AROUND 8 AM CDT AND KEEPS GOING BEFORE REACHING THE KENOSHA AREA BY NOON CDT. THE 03Z HRRR IS SOMEWHAT IN BETWEEN WITH A WEAKENING MCS AFFECTING MAINLY CENTRAL WISCONSIN...ALTHOUGH A BAND OF SHOWERS/THUNDERSTORMS DO AFFECT THE SOUTH. FORECAST SOUNDINGS SHOW A MODERATE TO STRONG INVERSION BELOW 2 TO 3 THSD FT...EVEN IN THE SOUTHWEST AREAS THIS MORNING. MID LEVEL LAPSE RATES ARE AROUND 7 TO 8 C/KM. 00Z NAM INDICATES A WEAKENING MCS THAT WILL AFFECT THE FORECAST AREA THIS MORNING...THEN THE MAIN FOCUS OF PRECIPITATION SOUTH ALONG THE SURFACE BOUNDARY AND NORTH ACROSS THE BETTER 850MB CONVERGENCE... ALTHOUGH QPF OVER MUCH OF THE TIME PERIOD. THIS APPEARS TO BE THE CONSENSUS SO WILL GO WITH HIGH POPS BUT WITH NO SPECIAL WORDING. THE NORTH AREAS ACROSS MARQUETTE...GREEN LAKE AND INTO FOND DU LAC COUNTY IS OF CONCERN DUE TO HEAVY RAIN THERE A FEW DAYS AGO BUT FLASH FLOOD GUIDANCE VALUES HAVE RECOVERED TO 2.5 INCH IN ONE HOUR TO 3.3 INCHES IN 6 HOURS...SO WILL NOT ISSUE ANY FLASH FLOOD WATCHES. AS FOR SEVERE THREAT...THE HIGHEST AREA ON THE LOCAL CWASP PROBABILITIES RISE TO 70 PCT AT 18Z OVER SOUTHWEST WISCONSIN THEN DROP TO 65 PERCENT ACROSS NORTHWEST ILLINOIS BY EARLY EVENING. THIS MATCHES WELL WITH SPC SLIGHT RISK...AND IS IN AREA OF MODERATE CAPE VALUES...AND IN THE AREA WHERE THE CAP SHOULD WEAKEN THIS AFTERNOON. APPEARS HAIL AND TO A SOMEWHAT LESSER EXTENT HIGH WINDS WILL BE THE THREATS. TEMPERATURES WILL BE A LITTLE DIFFICULT SINCE THE STABLE COOL AIR WILL COVER MUCH OF THE FORECAST AREA WITH THE POTENTIAL OF THE SURFACE BOUNDARY APPROACHING THE FAR SOUTHWEST AREA. .SHORT TERM...MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH. SHORT TERM MODELS IN DECENT AGREEMENT WITH PUSHING INVERTED TROUGH THROUGH THE AREA MONDAY MORNING...ACCOMPANIED BY A SHORTWAVE TROUGH CLIPPING THE AREA FROM THE SOUTH. WILL KEEP LIKELY POPS GOING FOR THE MORNING ON MONDAY IN THE EAST...LOWER IN THE WEST. COLD AIR ADVECTION THEN MOVES INTO THE AREA MONDAY AFTERNOON...WHICH WILL GRADUALLY DRY OUT AIR COLUMN. TRENDED DOWNWARD WITH POPS MONDAY AFTERNOON TO REFLECT THIS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS INLAND...WITH SOMEWHAT COOLER READINGS WITH ONSHORE FLOW NEAR THE LAKE. MODEST COLD AIR ADVECTION CONTINUES MONDAY NIGHT...AND INTO TUESDAY AND TUESDAY NIGHT. THIS SHOULD BRING ONLY SLIGHTLY COOLER TEMPERATURES TO THE REGION. MAIN FEATURE WILL BE UPPER LEVEL TROUGH SLIDING SOUTHEAST THROUGH THE REGION MONDAY NIGHT THROUGH WEDNESDAY. NAM/GFS FORECAST SOUNDINGS FROM AROUND THE AREA SHOW WEAK INSTABILITY DEVELOPING TUESDAY AFTERNOON...WITH SOME MOISTURE AROUND 5000 FEET ABOVE GROUND LEVEL. GIVEN STEEP LOW LEVEL LAPSE RATES WITH DAYTIME HEATING...WITH DECENT MID LEVEL LAPSE RATES AS WELL...CONTINUED TO MENTION POPS FOR SHOWERS. THUNDERSTORM CHANCES APPEAR SMALL GIVEN LACK OF INSTABILITY REACHING BEYOND THE 10 DEGREE BELOW ZERO CELSIUS LEVEL. FOR NOW...WILL CONTINUE TO MENTION SLIGHT CHANCES FOR THUNDER...BUT CONFIDENCE IS MIXED. CONTINUED LOWER END POPS FOR SHOWERS TUESDAY NIGHT INTO WEDNESDAY AS TROUGH MOVES THROUGH. .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH. ECMWF/GFS IN FAIRLY GOOD AGREEMENT WITH FEATURES IN THIS PERIOD. THEY SHOW HIGH PRESSURE SLIDING SOUTHEAST ACROSS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH AN UPPER LEVEL RIDGE PASSING THROUGH. THIS SHOULD BRING QUIET WEATHER WITH SEASONABLE TEMPERATURES. NEXT WEATHER SYSTEM IS A COLD FRONT SHIFTING SOUTHEAST THROUGH THE REGION FRIDAY INTO SATURDAY. MAIN UPPER TROUGH AND VORTICITY MAXIMA REMAIN NORTH OF THE AREA...BUT ENOUGH MOISTURE AND UPWARD VERTICAL MOTION WITH FRONT TO MENTION POPS FOR PORTIONS OF THIS PERIOD. && .AVIATION/12Z TAFS/... EXPECT MVFR/IFR CIGS OVER MUCH OF THE FORECAST AREA. THE SURFACE BOUNDARY WILL REMAIN SOUTH OF WISCONSIN FOR THE MOST PART...BUT MAY TRY TO PUSH NEAR AREAS SOUTHWEST OF MADISON THIS AFTERNOON. SOME SHOWERS/SCATTERED THUNDERSTORMS AS THE MINNESOTA MCS PUSHES EAST...BUT IT SHOULD WEAKEN DUE TO THE MORE STABLE AIR OVER WISCONSIN. MORE REDEVELOPMENT EXPECTED THIS AFTERNOON/EVENING AS A FRONT APPROACHES FROM THE WEST TONIGHT. && .MARINE... PERSISTENT EAST FLOW BUT WINDS SHOULD BE BELOW SMALL CRAFT CRITERIA. THE WAVES SHOULD REMAIN BELOW CRITERIA. SOME THUNDERSTORMS ARE ALSO POSSIBLE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, May 6, 4:06 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 AM CDT SUN MAY 6 2012 WIZ046-047-051-052-056>060-062>072-070915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 406 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT TODAY AND TONIGHT. INSTABILITY WILL BE GREATEST CLOSER TO A WARM FRONT THAT WILL PUSH TOWARD SOUTHWEST WISCONSIN AS LOW PRESSURE MOVES INTO NORTHERN ILLINOIS. AS A RESULT SOME OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS MAINLY SOUTH OF A LINE FROM THE DELLS TO MILWAUKEE. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN...ESPECIALLY FAR SOUTH CLOSER TO THE WARM FRONT. THE OTHER AREA OF CONCERN IS IF STORMS PERSIST ACROSS MARQUETTE...GREEN LAKE AND THE FOND DU LAC AREA THAT HAS SATURATED SOILS FROM THE PREVIOUS HEAVY RAIN FROM A FEW DAYS AGO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS STILL A CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST MONDAY MORNING UNTIL THE COLD FRONT EXITS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-070915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 406 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...MAINLY THIS AFTERNOON AND THIS EVENING. A FEW MAY PRODUCE HAIL AND STRONG WINDS MAINLY SOUTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 6, 9:17 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HAIL PARDEEVILLE 43.53N 89.30W
05/06/2012 M0.75 INCH COLUMBIA WI TRAINED SPOTTER
&&
WIMBERLEYLocal storm report, May 6, 9:27 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM HAIL MADISON TRUAX AIRPORT 43.14N 89.33W
05/06/2012 M0.50 INCH DANE WI OFFICIAL NWS OBS
VISIBILITY 1 MILE IN HEAVY RAIN.
&&
WIMBERLEYSpecial weather statement, May 6, 9:30 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CDT SUN MAY 6 2012 WIZ046-047-051-052-056>059-062>065-067>070-061530- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-LAFAYETTE-MARQUETTE-ROCK-SAUK-SHEBOYGAN-WALWORTH- WASHINGTON-WAUKESHA- 930 AM CDT SUN MAY 6 2012 ...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL WISCONSIN... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NORTH FOND DU LAC TO WATERLOO TO 6 MILES WEST OF BELOIT...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MILTON AND LAKE MILLS BY 935 AM CDT... NORTH FOND DU LAC AND FORT ATKINSON BY 940 AM CDT... FOND DU LAC AIRPORT AND JUNEAU DODGE AIRPORT BY 945 AM CDT... WATERTOWN AIRPORT AND FOND DU LAC BY 950 AM CDT... HUSTISFORD BY 955 AM CDT... MAYVILLE AND IRON RIDGE BY 1000 AM CDT... THERESA AND LOMIRA BY 1005 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MBK
Local storm report, May 6, 9:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL EDGERTON 42.84N 89.07W
05/06/2012 M0.50 INCH ROCK WI TRAINED SPOTTER
&&
WIMBERLEYSpecial weather statement, May 6, 10:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1005 AM CDT SUN MAY 6 2012 WIZ069-070-061545- ROCK-WALWORTH- 1005 AM CDT SUN MAY 6 2012 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST WALWORTH COUNTY... AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DELAVAN LAKE...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DARIEN BY 1015 AM CDT... WALWORTH AND FONTANA-ON-GENEVA LAKE BY 1020 AM CDT... DELAVAN LAKE AND WILLIAMS BAY BY 1025 AM CDT... ELKHORN AND COMO BY 1035 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, May 6, 10:10 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 AM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM HAIL SW JANESVILLE 42.68N 89.02W
05/06/2012 M1.00 INCH ROCK WI TRAINED SPOTTER
ON THE SOUTHWEST SIDE OF TOWN. ALSO...MINOR STREET
FLOODING ABOUT THE DEPTH OF THE CURB.
&&
WIMBERLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:52 AM CDT | Severe Thunderstorm Warning | MKX | Marquette | 24 min |
| May 6, 8:29 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 31 min |
| May 6, 9:10 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 30 min |
| May 6, 9:32 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 28 min |
| May 6, 9:54 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 36 min |
| May 6, 12:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 23 min |
| May 6, 12:27 PM CDT | Special Marine Warning | MKX | 40 min | |
| May 6, 6:00 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 30 min |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.